Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Taking bisoprolol, amipril for angina. Test showed no heart problem. Reason for chest and abdominal pain?

User rating for this question
Answered by

Geriatrics Specialist
Practicing since : 2012
Answered : 383 Questions
I've had prickly discomfort over my chest and sometimes the upper abdomen for a few weeks. Have had numerous ECG's an echocardiogram, a stress echo all showing no heart problems. I generally feel very run down and have recently had a cold sore and a stye inside my eyelid. I have been very stressed over the past 12 months since the death of my mother and am stressed at work in a community mental health team. I have been a heavy user of alcohol over the years - 80 to 100 units each week but cut down gradually and have been completely dry for 10 weeks.
I am being treated for possible angina and take 1.25mgs Bisoprolol, 2.5mgs Ramipril, 20mgs simvastatin. I also take 30mgs of lansoprozole because i have Barretts osephogeous. I have a GTN spray which doesn't seem to make much difference to the chest discomfort.
I smoke 2 to 3 ciggarettes a day and have a very good diet with lots of fruit and veg. I'm a 50 year old single white male, not overweight and i get plenty of exercise.
I would be grateful if you can help me as this situation is starting to get me down.
Regards, XXXXXXX
Posted Tue, 26 Mar 2013 in Abdominal Pain
Answered by Dr. Surendiran Gaj 31 minutes later
Hi there,
Thanks for writing to us.

There are lot of cause for chest and upper abdominal pain. Your ECG and ECHO reports ruled out your cardiac problems. As you have been getting treatment for angina (might be unstable, no ECG findings are noted at that time), it is advisable to do a repeat ECG and getting physician advise if symptoms persists.
As you mentioned already, getting treated for XXXXXXX ,it increases the chances of underlying GERD (GASTRO ESOPHAGEAL REFLUX DISEASE) with presenting symptoms of chest pain and upper abdominal pain due to reflux gastritis, so it is advisable to do an 24 hour PH monitoring to know the cause.
As alcohol and smoking aggravates the symptoms, it is advisable to stop them slowly.
Stress also has the similar effects, so try to be calm by meditating and stress relieving therapies.
At last, exercises are good for health but do not over stress, try some aerobic exercises.
Keep on your diet habits as you said, with fruits and vegetables to XXXXXXX up your calories.
Let me know if you have further questions,
Take care,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor